MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Catalog Number B2120-040
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Pain (1994)
Date of Event 10/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.H6: device code 2017 - above rated burst pressure.The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a tight atrioventricular (av) fistula.The 12x40mm armada 35 percutaneous transluminal angioplasty (pta) catheter was advanced without resistance and inflated 6 times to 14 atmospheres and ruptured.When the balloon ruptured, it became entangled with an unspecified guide wire.The guide wire and the balloon were retracted to the sheath and could not be withdrawn from the sheath so all was removed together except for 8 inches of guide wire.The guide wire was then cut in order to remove the balloon.There was significant access site pain.
 
Additional Manufacturer Narrative
G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device was not returned for analysis.The lot history record (lhr) for this product could not be reviewed and a similar complaint query could not be performed because the product was not returned for evaluation and the lot number was not reported.It should be noted that the rate of burst pressure (rbp) for a 12x40mm armada 35 is 10 atmospheres.The armada 35 instruction for use (ifu) warns: inflation in excess of the rated burst pressure may cause the balloon to rupture.The investigation determined that the reported difficulties were likely user related.It is likely that the rupture occurred due to inflating the balloon multiple times above the rated burst pressure (rbp).The difficulty removing was likely the result of the ruptured balloon material interacting with the guide wire and introducer sheath during removal, resulting in pain at the access site.The reported patient effect of pain is listed is listed in the armada 35 ifu as a known potential complication associated with the use of the device.There is no indication of a product quality issue with respect to manufacture, design or labeling.Device return status updated from yes to no.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9261755
Report Number2024168-2019-13088
Device Sequence Number17076313
Product Code LIT
UDI-Device Identifier08717648155550
UDI-Public08717648155550
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberB2120-040
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/08/2019
Supplement Date Received by Manufacturer12/12/2019
Initial Report FDA Received Date10/31/2019
Supplement Report FDA Received Date01/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR
Patient Weight75